MAXZIDE Reviews

Average Rating: 2.8 (42 Ratings)

Filter Results

Compare MAXZIDE with similar:
 DIURETICS

 Type: Rx Drug
  

Results are sorted by Date added.

Key to Ratings: 1=LOW (I would not recommend taking this medicine.)
5=HIGH (this medicine cured me or helped me a great deal.)

Page: 1 2 3


RATING  REASONSIDE EFFECTS FOR MAXZIDECOMMENTSSEXAGEDURATION/
DOSAGE
DATE ADDED
 
 4  Blood pressure Dark patches and spots on face and legs. Headaches and muscle cramps as I aged. As with all drugs, only take when the benefits outweighs the risks. F 57 22 years
25 MG 1X D
11/20/2021
 1  Peripheral edema Developed squamous cell carcinoma on my leg. Recent derm studies show an increase for this skin cancer in people taking thiazide diuretics. The drug worked but I stopped because of this. I am waiting out up to 4 weeks to see if the fluid balance normalizes (can have rebound edema from stopping after long term use) before my doctor would prescribe an alternative. After two weeks I am seeing less edema. Yes I gained a few pounds but am restricting sodium more than I was. Was great at first until my derm biopsied a lesion that is SSC. F 63 20 years
25 mg 1X D
7/9/2018
 1  High Blood pressure Severe constipation with stomach pain, bloating, tired, foggy, not tracking well, muscle aches, vision blurry, out of breath when walking short distances, a miserable experience. Iím getting off tomorrow now that Iíve done research and learned about it. Donít take. Long and short term affects. I mean any drug that depletes sodium, water and potassium canít be a good thing. Look up what happens to your body without those chemicals. F 56 1 years
75-50
5/17/2018
Email
 5  Leg swelling, hypertension Swelling in legs, stomach area, face. Shortness of breath. Nausea Works great, but have been seeming to need slightly more as I have gotten older. (20+ yrs) it is very addictive. Evrytime I have had to do with out it us such a bad with deal. That I need to go er. M 55 24 years
6/11/2017
 5  Swelling , HB Easy to get dehydrated. If taken off . end up in ER. can't breath tremendous swelling. Can't live with out it . but after being g on it for over 15 yes. My bp is coming up again . Dr. Is of no help M 54 9 years
75/50
6/26/2016
 1  High bp After just 4 days on maxzide, my potassium was depleted causing me to lose consciousness. My heart beat was under 50 bpm. Had I not been rushed to the ER I would have died. This medication is dangerous. F 65 4 days
?
3/24/2016
 2  MťniŤre's Desease Lowering Potassium!! Jittery, headaches, Rheumatoid flares, high liver enzymes, vision problems I am already on 20meq potassium 4 times per day. Doc said this was the pill that would help me from having vertigo attacks and also bring Potassium levels up. Started with good Potassium readings of 4.7 which have steadily dropped to 3.3 and a whole load of problems besides those mentioned above. My regular Phys. Says the Maxizide is the culprit of Potassium and other electrolytes going down, liver problems, and other side effects. It is now 5 days since my lower dose of 1/2 pill (37.5-25) has been started. My potassium is going back up, but my Rheumatoid flares that began with the higher dose is getting worse. I am to look for fluid retention, but so far there has been none. My hands, however are getting very stiff. I have more blood work next week. I am afraid lowering the Maxzide is going to start my vertigo attacks again, but I can't live with lowering electrolytes and the other effects I was having. Just praying all holds steady soon! F 60 1 years
75-50
12/11/2014
 5  Menieres Disease The only side effect I have experienced, is that I fit into my jeans better. I have been on Maxzide for over 10 years, if you don't continue drinking plenty of water, you will cramp up, but it's because your getting dehydrated. F 31 10 years
30MG
9/25/2014
Email
 5  High Blood Pressure F 4 years
37.5
6/10/2014
 1  Hypertension This is a horrible medication due to side effects. I had severe cramps all over the body, especially the legs, stomach and back. Couldn't take the cramp pain that started day 1. M 36 2 days
75 MG 1X D
3/30/2014
 1  Hypertension ED and loss of sexual desire Took for 12 1/2 years. Serious rebound when discontinued, tapered 1/2 dose for 2 weeks, the stopped. Still got lots of edema and some shortness of breath. Gained 7 lbs. while eating less and avoiding salt. Had to take some lasix a couple of times to control shortness of breath. After 3 weeks, still having some edema but off if for good. M 76
37.5/25 1X D
7/19/2012
 5  HTN The only side effects I've experienced are leg cramps. These do not occur as long as I stay well-hydrated. Great impact on my blood pressure. When I miss a dose or two, my B/P shoots up to 130/80. When I take it religiously, my B/P runs about 110/70. F 59 10 years
75/50 1X D
1/16/2012
 5  PMS then High Blood Pressure None This was a great medicaiton for me. It was first prescribed for PMS in 1986. I have been a diabetic since 1961 and as I got older and my blood pressure stayed stable my physician(s) left me on that medication. I have now changed physicians and he has abruptly taken me off of Maxzide and I am not doing as well. Before my blood pressure stayed in the 120/60 range and now it is in the 140/70 range. My new physician continues to prescribe other blood pressure medications for me, but so far nothing is working. My new physician told me that Maxzide can be damaging to the kidneys, and I did find information that supported that on the internet. However, the first physician that prescribed this for me was an endrocrinologist, treating me for diabetes. I don't believe that he would have prescribed a medication that would damage my kidneys more that diabetes would. At this point my kidneys are fine. Twenty-five years taking Maxzide and no kidney damage, thus far! Surely, if Maxzide were doing to damage my kidneys it would have done so before now. F 48 25 years
75/50 2X D
1/9/2012
Email
 5  Hypertension None F 41 7 years
12/23/2011
 1  HBP ED/impotence M 35 4 years
25/37.5
11/22/2011
 1  Meneires Disease Worsening depression, strange patches of skin redness, extreme irritability, decreased sexual desire. At first I dropped like 10 pounds in a week which was a plus for me. But even with decreased sodium intake and watching my diet, I gained most of it back quickly. Then the depression hit and keeps getting worse, making me feel like I'm going crazy. Going to stop taking it. F 47 3 months
37.5-25 1X D
8/3/2011
Email
 1  At home I had very bad muscle cramps an head aches.I went into Dehydration. F 31 3 days
75/50 mg 1X D
4/21/2011
Email
 4  Meniere's Disease Extreme dizziness, nausea and fatigue along with a severe headache the first three days. Increased urination. After the third day I felt significantly better. I have lost 6 pounds of water weight and feel much better. I'm still feeling a little tired and have not tried to exercise yet. I have also been following a low sodium diet. F 46 5 days
25 mg 1X D
3/26/2011
Email
 1  edema 7 lbs of water lost in 24 hours, i thought was extreme, then came intermittent muscle twitching (all over body) and severe muscle cramping. Could not move due to muscle cramps even though I drank plenty of water and Gatorade, ate bananas and had plenty of salt. Also had mild nausea and felt tired all the time. Doctor told me this was the mildest medicine for edema, and that I should immediately stop taking it and he would monitor the water retention. F 44 3 days
75-50 1X D
2/22/2011
 5  edema, high blood pressure F 78 3 years
37.5/25 1X D
11/28/2010
  

MAXZIDE  (HYDROCHLOROTHIAZIDE; TRIAMTERENE):  This drug is used to treat high blood pressure. Lowering high blood pressure helps prevent strokes, heart attacks, and kidney problems. This medication is a combination of two "water pills" (diuretics): triamterene and hydrochlorothiazide. This combination is used by people who have developed or are at risk for having low potassium levels on hydrochlorothiazide. It causes you to make more urine, which helps your body get rid of extra salt and water. This medication also reduces extra fluid in the body (edema) caused by conditions such as heart failure, liver disease, or kidney disease. This can lessen symptoms such as shortness of breath or swelling in your ankles or feet.   (Sources: U.S. Centers for Medicare Services, FDA)

BACK TO TOP